Hail, Waseca
- When
- June 12, 3:14 PM CST
- Where
- Waseca County, 8 mi N of Waseca
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.200, -93.500
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 12, 1:31 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 231 PM CDT WED JUN 12 2002 GOOD AGREEMENT BETWEEN THE AVN AND ETA ON MOVING THE VERTICALLY STACKED LOW JUST NORTH OF ND TO SOUTHERN LMIC BY FRIDAY MORNING. MAIN DIFFERENCE SEEN IS WITH THE H8 TEMPERATURES ON FRIDAY. THE AVN IS SEVERAL DEGREES COOLER. USING THE COOLER SOLUTION STILL YIELDS HIGHS REACHING INTO THE LOWER 70S..WHICH IS WHAT IS OCCURRING THIS AFTERNOON ON THE BACK SIDE OF THIS LOW IN ALBERTA AND SASKATCHEWAN. IN THE MEAN TIME..MAIN FRONTAL BOUNDARY IS ACROSS IA..NE AND KS WHILE A SURFACE TROF OR OCCLUSION EXTENDS SOUTHWARD FROM NEAR KINL. RUC AND META SHOWING QUITE A BIT OF INSTABILITY REMAINING OVER EASTERN MN AND WI TONIGHT. Q-VECTOR CONVERGENCE ALSO INDICATING CONSIDERABLE FORCING. WILL MENTION CHANCE TRW IN THE EAST WITH A CHANCE OF RW IN WESTERN MN. CONSIDERABLE CLOUDINESS ON TAP FOR THURSDAY ALONG WITH SCATTERED SHOWERS. BEST Q-VECTOR CONVERGENCE REMAINS OVER WI DURING THE DAY. META PRECIPITATION FIELD QUITE SMALL ACROSS MN AND WONDER JUST HOW MUCH SHOWER ACTIVITY WILL REALLY OCCUR ACROSS THE SOUTHWEST. WILL TRY FOR SCATTERED SHOWERS WITH A CHANCE OF AN AFTERNOON THUNDERSTORM. WILL DRY THINGS OUT ACROSS MN ON FRIDAY WITH JUST A SMALL POP IN WI. MENTIONED A CHANCE OF MORNING SHOWERS ON SATURDAY WITH THE SHORT WAVE DROPPING SOUTH ACROSS THE AREA. SATURDAY AFTERNOON THROUGH EARLY NEXT WEEK LOOKS DRY WITH RATHER PLEASANT TEMPERATURES. WILL TRY TO HAVE THE OZFMPX OUT BY 3 PM. .MSP...NONE. HILTBRAND
MNZ041>045-048>053-055>070-073>078-082>085-091>093-WIZ014>016- 023>028-122100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1057 AM CDT WED JUN 12 2002 THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN...THIS AFTERNOON AND EVENING. SOME LOCATIONS IN THIS RISK AREA INCLUDE THE TWIN CITIES...ST CLOUD...MANKATO...WILLMAR...ALBERT LEA...MENOMONIE AND EAU CLAIRE. THE AIR MASS OVER THE REGION WILL DESTABILIZE THIS AFTERNOON AS THE UPPER JET STREAM NOSES ACROSS SOUTH DAKOTA INTO CENTRAL MINNESOTA. A LARGE UPPER LEVEL LOW PRESSURE SYSTEM...APPROACHING FROM NORTH DAKOTA...WILL ALSO ENHANCE THE CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING AS IT MOVES INTO MINNESOTA. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. SEVERE WEATHER SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT.
The Minneapolis radar (KMPX), 72 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301923, 5301924.